Alert archive / Colorado / Wind Chill Advisories in 2014

Wind Chill Advisory 4, NWS Denver/Boulder, CO

February 5, 201416 counties in Colorado

NWS Denver/Boulder, CO issued this wind chill advisory at Feb 5, 2014, 2:44 PM MST for 16 counties in Colorado. It took effect at Feb 5, 2014, 7:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 2:44 PM MST (21:44 UTC)
In effect from
Feb 5, 2014, 7:00 PM MST
Expired
Feb 6, 2014, 11:00 AM MST
In force
16 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS45 KBOU 052144
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
244 PM MST WED FEB 5 2014

COZ038>051-060700-
/O.NEW.KBOU.WC.Y.0004.140206T0200Z-140206T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
244 PM MST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST
THURSDAY. 

* WIND CHILL VALUES...18 BELOW TO 25 BELOW ZERO. LIGHT WINDS
  UNDER 10 MPH TONIGHT WILL COMBINE WITH VERY COLD AIR
  TEMPERATURES TO CREATE THE DANGEROUSLY COLD WIND CHILLS.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE AND/OR
  LEAD TO HYPOTHERMIA IN 30 MINUTES OR LESS IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR SEVERAL LAYERS OF
CLOTHING...A HAT...AND GLOVES.

&&

$$
2 follow-up statements
466 
WWUS45 KBOU 060938
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
238 AM MST THU FEB 6 2014

COZ038>051-061800-
/O.CON.KBOU.WC.Y.0004.000000T0000Z-140206T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
238 AM MST THU FEB 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...18 BELOW TO 25 BELOW ZERO. LIGHT WINDS 
  UNDER 10 MPH TONIGHT WILL COMBINE WITH VERY COLD AIR 
  TEMPERATURES TO CREATE THE DANGEROUSLY COLD WIND CHILLS. 

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE AND/OR 
  LEAD TO HYPOTHERMIA IN 30 MINUTES OR LESS IF PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR SEVERAL LAYERS
OF CLOTHING...A HAT...AND GLOVES.

&&

$$
654 
WWUS45 KBOU 061752
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1052 AM MST THU FEB 6 2014


COZ038>051-061900-
/O.EXP.KBOU.WC.Y.0004.000000T0000Z-140206T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1052 AM MST THU FEB 6 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

TEMPERATURES WERE SLOWLY WARMING ACROSS THE AREA WITH LIGHT WINDS
CONTINUING. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT
11 AM MST THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 10:06 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Feb 5, 10:06 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1006 AM MST WED FEB 5 2014

.UPDATE...

&&

.SHORT TERM...TEMPERATURES HAVE BEEN SLOW TO WARM ACROSS THE
NORTHEAST PLAINS THOUGH WINDS HAVE DECREASED. STILL FAIRLY LOW
WIND CHILL VALUES DESPITE THE WEAKER WINDS. WIND CHILL HILITES SET
TO EXPIRE AT 18Z AND WILL ALLOW THEM TO EXPIRE AT THAT TIME. HIGH
TEMPERATURES WILL BE TRICKY THIS AFTERNOON AS COMBINATION OF
SURFACE INVERSIONS AND INCREASING CLOUDS WILL LIMIT THE WARMUP.
LATEST FORECAST SOUNDINGS KEEP THE INVERSIONS IN PLACE THROUGH THE
AFTERNOON. SO...WILL LOWER THE MAX TEMPERATURES MOST AREAS ACROSS
THE PLAINS A FEW MORE DEGREES. ACROSS MOUNTAINS...SOME WEAK
OROGRAPHICS AND MOISTURE GENERATING LIGHT SNOW ALONG THE
CONTINENTAL DIVIDE. APPROACHING WEAK DISTURBANCE EXPECTED TO MOVE
ACROSS THE MOUNTAINS LATE THIS AFTERNOON AND ONTO THE PLAINS
LATER THIS EVENING. LAPSE RATES IMPROVE OVER THE MOUNTAINS
OVERNIGHT AS OROGRAPHICS INCREASE. LATEST QG VERTICAL VELOCITY
PROGS SHOW SOME WEAK MID LEVEL ASCENT OVER THE AREA BY THE
EVENING. SNOW SHOULD INCREASE OVER THE HIGH COUNTRY BY THE EVENING
AND BECOME A BIT MORE WIDESPREAD OVERNIGHT. AT THIS TIME ONLY
LIGHT SNOW ACCUMULATIONS EXPECTED...GENERALLY 2 TO 4 INCHES.
CURRENT FORECASTS SEEM TO HAVE A GOOD HANDLE ON THIS
SYSTEM...WON'T CHANGE WEATHER OR POPS MUCH. LASTLY...LOOKS LIKE
ANOTHER VERY COLD NIGHT ACROSS THE PLAINS WITH TEMPERATURES WELL
BELOW ZERO AGAIN. BUT LOWS WILL DEPEND ON THE AMOUNT OF CLOUD
COVER STILL OVER THE AREA. ONLY MINOR ADJUSTMENTS TO THE LOWS AT
THIS TIME. NOT SURE A WIND CHILL HILITE WILL BE NEEDED AGAIN FOR
THE PLAINS...WILL MAKE THAT DECISION FOR THE AFTERNOON ISSUANCE.

.AVIATION...STILL SOME FOG IN THE VICINITY...THOUGH NOT MUCH
STRATUS. WILL KEEP VCFG IN THE AREA TAFS FOR A FEW MORE HOURS.
OTHERWISE...CLOUDS WILL BE ON THE INCREASE THROUGH THE
AFTERNOON. LATEST GUIDANCE SHOWING THE STRATUS SPREADING ACROSS
THE AREA AIRPORTS BY 23Z AND WILL ADJUST THE AREA TAFS TO SHOW
THIS TREND. THERE IS A CHANCE FOR LIGHT SNOW BETWEEN 01Z AND 08Z
AS A WEAK DISTURBANCE MOVES OVERHEAD...THOUGH THE BEST CHANCE WILL
BE NEAR THE FOOTHILLS. CONFIDENCE IS LOW IN INCLUDING A TEMPO
GROUP AT THIS TIME...SO FOR NOW WILL GO WITH VCSH. POTENTIAL FOR A
DENVER CYCLONE AFTER 06Z WITH SOME FOG AND LOWER CEILINGS AND WILL
CONTINUE THE TREND OF THE ONGOING TAFS.

&&

.PREV DISCUSSION... /ISSUED 258 AM MST WED FEB 5 2014/

SHORT TERM...VERY COLD AIRMASS IS OVER THE AREA EARLY THIS
MORNING WITH TEMPS ALREADY RANGING FROM 10 BELOW TO 20 BELOW OVER
NERN COLORADO. ALTHOUGH WINDS ARE ONLY IN THE 5 TO 10 MPH RANGE
ISSUED A WIND CHILL WARNING FOR MOST OF NERN CO THRU LATE MORNING
AND A WIND CHILL ADVISORY OVER THE URBAN CORRIDOR. WIND CHILL
READINGS OVER PART OF THE PLAINS HAVE RANGED FM 25 BELOW TO 35
BELOW WITH NEAR 40 BELOW AT TIMES NR THE WY BORDER.

FOR THIS AFTN AND TONIGHT MOISTURE WILL INCREASE IN WNW FLOW ALOFT
AS A FEW MINOR DISTURBANCES MOVE ACROSS. CROSS-SECTIONS SHOW
DECENT MOISTURE IN THE MTNS ALTHOUGH LAPSE RATES ARE NOT THAT
GREAT UNTIL LATE TONIGHT. SNOW SHOULD BECOME MORE WIDEPSREAD
TONIGHT BUT WILL KEEP AMOUNTS IN THE 2-4 INCH RANGE ALTHOUGH SOME
AREAS COULD SEE UP TO 6 INCHES. ARCTIC SFC HIGH PRES WILL CONTINUE
TO BUILD OVER THE AREA WITH WEAK UPSLOPE FLOW. SOME WK QG ASCENT
IS SHOWN THIS EVENING OVER NERN CO WHICH COULD LEAD TO AT LEAST A
CHC OF SOME LIGHT SNOW THIS EVENING FM THE FOOTHILLS ACROSS THE
PLAINS. AS FOR HIGH TEMPS THIS AFTN READINGS MAY STRUGGLE TO GET
ABV ZERO OVER MOST OF NERN CO DUE TO STG INVERSIONS AND INCREASING
CLOUD COVER BY AFTN. AS FOR LOWS OVERNIGHT A LOT WILL DEPEND ON
HOW MUCH CLOUD COVER THERE IS AFTER MIDNIGHT. IF SKIES END UP
CLEARING OUT COULD SEE SIMILAR LOWS LIKE THIS MORNING. FOR NOW
HAVE GONE COLDER THAN GUIDANCE BUT NOT AS COLD AS THE ECMWF SHOWS.

LONG TERM...
THURSDAY THROUGH TUESDAY...A PROGRESSIVE PATTERN WILL
PREVAIL LATE THIS WEEK...THIS WEEKEND...AND EARLY NEXT WEEK UNDER A
WEST TO NORTHWEST FLOW ALOFT. TEMPERATURES WILL MODERATE SOME ON
THURSDAY BUT REMAIN WELL BELOW NORMAL AS THE ARCTIC AIR IS SLOW TO
MODERATE. HIGHS WILL BE IN THE SINGLE DIGITS OVER THE EASTERN PLAINS
WITH TEENS IN THE DENVER AREA. THERE WILL BE A GOOD CHANCE FOR
MOUNTAIN SNOW THURSDAY WITH JUST A SLIGHT CHANCE ACROSS THE EASTERN
PLAINS AS A DISTURBANCE PASSES OVER THE SOUTHERN ROCKIES. ANY SNOW
THAT FALLS IS EXPECTED TO BE LIGHT AS THE MAIN LIFT WITH THIS SYSTEM
STAYS SOUTH OF THE AREA.

ON FRIDAY AND SATURDAY...AN UNORGANIZED TROUGH EMBEDDED IN WESTERLY
FLOW WILL CONTINUE TO BRING A CHANCE FOR LIGHT SNOW TO THE
AREA...MAINLY TO THE MOUNTAINS. THE MOIST WEST/NORTHWEST FLOW WILL
PRODUCE OROGRAPHIC SNOW OVER THE MOUNTAINS. FLOW ALOFT WILL TURN TO
THE NORTHWEST FRIDAY NIGHT AND SATURDAY AS THE TROUGH MOVES EAST OF
THE AREA. MOUNTAIN SNOW MAY BE HEAVIER THIS PERIOD DUE TO BETTER
OROGRAPHIC LIFT AND BEING CLOSER THE UPPER LEVEL SYSTEM.
TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE FRIDAY AND SATURDAY.
HOWEVER...THE LATEST ECMWF SHOWS THE COLD AIR SURGING WEST AGAIN
SATURDAY...LIKELY KEEPING HIGHS BELOW FREEZING ACROSS THE EASTERN
PLAINS.

FOR SUNDAY THROUGH TUESDAY...NO MUCH CONFIDENCE IN THE FORECAST
BECAUSE OF THE PROGRESSIVE PATTERN. MODEL TIMING AND LOCATION ON
WAVES EMBEDDED IN THE FLOW ALOFT ARE CHANGING FROM RUN TO RUN.
TEMPERATURES WILL EVEN BE TRICKY. ECMWF SHOWS THE MODIFIED ARCTIC
AIR HANGING ON OVER THE EASTERN PLAINS WHILE WARMER PACIFIC AIR WILL
BE MOVING OVER THE HIGHER TERRAIN AND OVER THE FRONT RANGE. WILL
HAVE THE COLDEST TEMPERATURES OVER THE NORTHEAST PLAINS AND THE
WARMEST OVER THE SOUTHERN FOOTHILLS. WILL HAVE 10 TO 40 POPS IN THE
FORECAST FOR THIS TIME FRAME WITH THE HIGHEST POPS OVER THE
MOUNTAINS.

AVIATION...DIA SENSOR HAS BEEN REPORTING BKN CEILINGS BETWEEN
1500 AND 2000 FT EARLY THIS MORNING BUT CAN NOT SEE IT ON
SATELLITE AS MOST OF IT APPEARS TO BE OVER ELBERT AND LINCOLN
COUNTIES. FOR NOW WILL KEEP IT IN THE TAF WITH SOME FOG AS WELL
WITH VISIBILITIES IN THE 2 TO 4 MILE RANGE THRU MID MORNING. WINDS
WILL BE LIGHT SSE THRU THE MORNING HOURS. BY MIDDAY WINDS WILL
BECOME MORE ELY AND CONTINUE THRU THE EVENING HOURS. THERE COULD
BE A CHC OF LIGHT SNOW IN THE 00Z TO 06Z TIME PERIOD ALTHOUGH MOST
OF IT MAY STAY CLOSER TO THE FOOTHILLS. OVERNIGHT A WEAK DENVER
CYCLONE IS FCST TO DVLP SO THERE COULD BE SOME FOG AND LOW CLOUDS
LATE TONIGHT INTO THU MORNING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 11 AM MST THIS MORNING FOR COZ038-042-
044-046>051.

WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR COZ039>041-
043-045.

&&

SHORT TERM...D-L
LONG TERM....MEIER
AVIATION...D-L
Hazardous weather outlook, Feb 5, 11:02 AM MST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1102 AM MST WED FEB 5 2014

COZ030>051-061815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1102 AM MST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC AIRMASS WILL REMAIN OVER THE AREA THROUGH TONIGHT. HIGH
TEMPERATURES THIS AFTERNOON WILL STAY VERY COLD WITH HIGHS ONLY
FROM NEAR ZERO TO 5 ABOVE OVER NORTHEAST COLORADO.

SNOW WILL BECOME LIKELY ACROSS THE MOUNTAINS BY TONIGHT AS A WEAK
DISTURBANCE MOVES OVER THE AREA. SNOW ACCUMULATIONS OF 2 TO 4
INCHES WILL BE POSSIBLE BY THURSDAY MORNING. AT LOWER ELEVATIONS
THERE WILL BE A CHANCE OF LIGHT SNOW MAINLY TONIGHT WITH
ACCUMULATIONS LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ARCTIC AIRMASS WILL REMAIN OVER NORTHEAST AND NORTH CENTRAL
COLORADO THURSDAY WITH MAX TEMPERATURES IN THE SINGLE DIGITS AND
LOWER TEENS. TEMPERATURES WILL SLOWLY MODERATE FRIDAY THROUGH THE
WEEKEND.

WESTERLY FLOW ALOFT WILL BRING PERIODS OF SNOW TO THE MOUNTAINS
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SOME HEAVIER
SNOWFALL FOR THE MOUNTAINS COULD OCCUR LATE FRIDAY AND INTO THIS
WEEKEND AS A JET MOVES OVERHEAD TO INCREASE OROGRAPHIC SNOW. THIS
JET WILL ALSO BRING STRONG WINDS TO THE MOUNTAINS FRIDAY AND
SATURDAY WHICH WILL CAUSE LOW VISIBILITY AND DIFFICULT TRAVEL
CONDITIONS. LIGHT SNOW WILL BE POSSIBLE ALONG THE URBAN CORRIDOR AND
ACROSS THE EASTERN PLAINS THURSDAY MORNING...HOWEVER IF ANY
ACCUMULATION OCCURS IT WILL BE VERY LIGHT. THEN THE NEXT CHANCE
FOR SNOW WILL BE LATE FRIDAY NIGHT INTO SATURDAY...THEN AGAIN ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 12:22 AM MSTWind Chill WarningBOUElbert, Larimer, Lincoln, Logan, Morgan, Phillips and 3 more11 hr
Feb 5, 12:22 AM MSTWind Chill AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more11 hr

Nearby

Wind Chill Advisories in Colorado, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.